MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926024400
Medical Device Problem Codes Break (1069); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Same case as mdr id# 2134265-2018-05466.It was reported that the shaft of the synergy broke upon removal from the guidezilla.The target lesion was extremely tortuous.A 6f guidezilla¿ ii guide extension catheter and 4.00 x 24 synergy ii drug-eluting stent were selected for the percutaneous coronary intervention (pci) procedure.After deploying the stent, and upon removal of the stent delivery system (sds) through the distal portion of the guidezilla, the shaft of the sds broke.Due to having an unspecified buddy wire in the guidezilla , there was very little head room.Also while trying to pull the sds out, drag was encountered due to the extremely tortuous vessel.The procedure was completed successfully.No patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr., eval summary attached, method codes, result codes, conclusion codes updated.Device evaluated by mfr: the synergy ii us mr 4.00 x 24mm stent delivery catheter was returned for analysis separately in two sections.A stent was not returned.Initially the proximal end of the device was returned for analysis.The manifold hub, strain relief, entire hypotube (including laser cut region and tab) and the mid-shaft extrusion were returned.A break was noted in the mid-shaft extrusion 1206mm distal from the distal end of the strain relief.A visual and tactile examination found that the mid-shaft was stretched from the distal side of the hypotube tab to the mid-shaft break site.The mid-shaft break also exposed the corewire.A visual and tactile examination of the hypotube found multiple hypotube kinks.During the analysis of a related guidezilla catheter device, a distal section of a synergy device was found inside the guidezilla and was removed from the guidezilla and returned for analysis.Based on the complaint report and the condition of the synergy device section (the break sites matched up) it appeared this section of the device was the distal section of the synergy ii us mr 4.00 x 24mm complaint device.This returned distal section was stuck on a guidewire and consisted of a section of the mid-shaft, the wire exchange port, inner and outer shaft polymer extrusion, stent, balloon and tip.A second guidewire was also returned with the section of the synergy device.An examination of the section of the mid-shaft extrusion from that it was stretched and a break was noted 311mm proximal to the distal end of device tip.An examination of the shaft polymer extrusion identified multiple sites of damage along the shaft polymer extrusion including stretching, inner shaft polymer extrusion stretching and shaft polymer extrusion inner bunching.There was no stent on the balloon.The balloon appeared to have been expanded, deflated and refolded well.An examination of the tip found no damage to the tip.7mm of guidewire was extending distally from tip.The two guidewires both had a diameter of 0.014¿¿.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is operational context as the product meets the design & manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).
 
Event or Problem Description

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7626981
Report Number2134265-2018-05482
Device Sequence Number1186907
Product Code NIQ
UDI-Device Identifier08714729840367
UDI-Public08714729840367
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2018
Device Model NumberH7493926024400
Device Catalogue Number39260-2440
Device Lot Number21506586
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2018
Initial Date Received by Manufacturer 05/29/2018
Supplement Date Received by Manufacturer07/02/2018
Initial Report FDA Received Date06/21/2018
Supplement Report FDA Received Date07/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1